, I really do not know what to do, I have been taking Simvastatin since 2007, I had my annual blood test a couple of months ago, on the 12th Feb, and the results serum cholesterol 5.1 mmol/L, serum triglycerides 3.8 mmol/L, hdl 0.93 mmol/L, ldl 2.4 mmol/L, serum cholesterol/hdl ratio 5.5 ratio, not sure what all this means so the nurse at my doctors said that I needed another blood test in about 2 months time, which was last week and I have an appointment on Tuesday 23rd April for those cholesterol results.

Having watched this clip it makes you wonder if you are doing right by taking Simvastatin, I know it is strange but, on times, I sometimes forget very briefly what was going to do and I sometimes ache around the hips when walking.

So not sure if this has anything to do with taking statins.

65 year old male.


6 Replies

  • Fred

    So sorry all this controversy is causing you worries. Worry is bad for us and your levels are not too bad for a man of your age.

    Total cholesterol is made up of various components; HDL being "good" and LDL being "bad".

    Your HDL should be more than 1.00 - so you are nearly there.

    Your LDL should be less than 2.00 - so you are nearly there.

    It is your triglycerides that are a little on the high side.

    The brief memory lapses and twinges are what most people have happen to them - regardless of age so, as long as they are not a major problem, my advice would be not to worry about them.

    I have been on statins for ten years now with no side effects apart from my cholesterol being lowered. As my Father and four of his five siblings all died between the ages of 43 and 60, I prefer to take my doctor's advice.

    Very best wishes for Tuesday, Yvonne

  • Hi Fred,

    It seems to be your triglycerides that are a little high, everything else OK. Maybe they would come down with specific diet intervention as well.

    When you go back ask them to explain what everything means, don't let them confuse you with medical goobledegook, there is a simple explanation for everything.

  • Dear Fred,

    I am 67, male, Asian, for the last two years, I have been trying to lower cholesterol and blood sugar level by life style change. Managed to lower blood sugar level, the number the GP was looking for. Now cholesterol levels were going up and down. GP practice nurse could not understand it, have been having blood test every three months. Did not want to take any medication! But on my last trip to GP, it was advised to take cholesterol lowering medication, I am on it now. My next blood test is in June. Will give all test results in a question after June. When does one take Cholesterol medication, primary or secondary? You can ask your GP to explain primary control and secondary control. Stress is the biggest factor for heart issues!


  • when I was taking Simvastatin?I was told to take them about 9;00pm.

    I can't remember why?

    I stopped taking Statins when I found out they were the cause of the agony I had with walking,I guessed it was age.but,a good friend told me of the side-effects of Statins....

    I then realised that everything that had changed in recent years?

    must have been caused by those statins...why?

    so many people have the same effects it cannot just be a coincidence.

    memory loss is a common one,Fatigue feet,legs and hands are definitely in more pain than ever.

    I did hope that stopping the Statins would get rid of the pain?not so far.

    I stopped the Statins about 4 or 5 months ago,so,I am still hoping........

    .I did have my leg muscles tested twice,and was told no damage had,why do they still hurt so much that I have asked for a powerwheelchair?

  • Hello Fred, it may well be that it is the particular statin that you are being prescribed which is causing your problem ! I once had a severe reaction to Simvastatin, the knee joint of my right leg began causing me excruciating pain. I described it to my GP at the time as being akin to what I would imagine GOUT to be (never having suffered from it). I have since been prescribed Atorvastatin and find I am able to tolerate these with no difficulty. The pain in my knee joint disappeared within the space of a day or so once I ceased taking the Simvastatin and no reoccurence to date. Mike.

  • my doctor had put me on a statin Simvastatin for one year. I had side effects like stomach bloating and gassy, I changed doctor and she put me on Pravastatin was worse and I had stopped taking it.

    the doctor was skeptic about my opinion about to leave the statin, I started a diet of Dr. Kota Reddy, MD

    and I'm doing more workout

    in one month my cholesterol is normal, LDL, Triglicerides etc.

    I want to share my experience, the statins kill you

You may also like...